MAUDE Adverse Event Report: MEDELA, LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA, LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A replacement pump was sent to the customer.   the customer spoke with a medela clinician on 1/9/2017, at which time she reported that she did not develop mastitis due to the engorgement that she had initially reported and that her issues is resolved, but she had experienced mastitis previously.  it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis. reported issues of mastitis are under investigation in (b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.   the risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis."  riordan & wambach, 4th ed. p. 294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2016 the customer reported to a medela customer service representative that she was experiencing low suction with her pump in style breast pump and that she had been experiencing engorgement, fevers, and that she had been prescribed antibiotics.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA, LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key6271067
Report Number1419937-2017-00018
Device Sequence Number1543576
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public0100020451570815
Combination Product (Y/N)N
Initial Reporter StateMO
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2017
Distributor Facility Aware Date12/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2016
Initial Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;